AMPUTATION OR MEDICATION?

Group, you have been kind and helpful since I discovered this site a few weeks ago. I mentioned that I am facing amputation of a leg, after I have open-heart surgery. Now, here's the good news - parts of me still work very well! My newest dilemma is whether to take pain medication for my "bad" leg in the fervent hope that researches somewhere will find some form of treatment for APS, or just go ahead with the amputation?? It's a really tough decision (and I take 28 pills daily already, and sure don't want to become dependant on any thing. The meds I take keep my heart, adrenals and kidneys going. I have heard people sometimes get addicted to pain meds. I'd appreciate your input - thanks!!,

6 Replies

oldestnewest
  • Well, that is a possiblity but you must decide wether the pills are helping or not. It is kind of a mean trade-off but what do you do? Are you on any blood thinners that can help your situation? God Bless You, you have a lot going on and I wish you well!!! Keep in touch with us, OK?

  • Hi Pinkcollar

    Where are you located? I think that you should try to get an appointment with Prof Hughes t The London Lupus Centre, London Bridge Hospital.

    As tiger has asked, are you on anticoagulants, you should be on Heparin or Warfarin I would think, as a matter of some urgency.

    Best wishes.

    Dave

  • What is the present condition of the leg in question? pain, swelling, redness, unable to walk, Has your Dr. checked for Gangrene? At this point in time you should probably be on Heparin. But check with your Dr. I lost my rt. leg below the knee in 1991 Due to complications from my as yet undiscovered APS. Looseing a limb because of gangrene is a very painfull and life changing experiance. I wish you all the best and goodluck you will be in my prayers Wedgeman Out.

  • Hi folks - thanks for your responses and questions. I live in Canada on Vancouver Island. The leg has been problematic since 2008 (my profile offers more info). I chose not to undergo leg surgery again when it failed to restore blood flow because of APS within three months. It is without any blood flow currently (or very little) and it has become increasingly painful. I have a limp, and very little feeling in the lower leg. I am not on any anti-coagulents until I have my heart surgery - after that I am told I will be I can't be on them before that because my heart valve "leaks". - when I get a new valve it won't have the "backflush" - it'll be brand new:) A bit of a catch-22......

  • Hi there,

    I am sorry to hear that you are facing this dilemma, really I am. I would say to trust your instinct, you know what to do. I could tell you what I would do I am not in the situation. I can't begin to comprehend how this is affecting you and how you truley feel, only you know that....go with your gut as it it usually right....

    I hope that you find peace whatever the decision,

    Take Care,

    Catherine

  • Hi there,

    I am sorry to hear that you are facing this dilemma, really I am. I would say to trust your instinct, you know what to do. I could tell you what I would do I am not in the situation. I can't begin to comprehend how this is affecting you and how you truley feel, only you know that....go with your gut as it it usually right....

    I hope that you find peace whatever the decision,

    Take Care,

    Catherine

You may also like...